Korean J Helicobacter Up Gastrointest Res.  2016 Jun;16(2):103-106. 10.7704/kjhugr.2016.16.2.103.

Spinal, Cerebral and Cerebellar Embolism after Injection of N-Butyl-2-Cyanoacrylate in Esophageal Variceal Bleeding

Affiliations
  • 1Department of Internal Medicine, St. Carollo Hospital, Suncheon, Korea. raphael65@hanmail.net

Abstract

We report a case of spinal, cerebral and cerebellar embolism that occurred following injection sclerotherapy with n-butyl-2-cyanoacrylate for variceal bleeding. The patient had been diagnosed with alcoholic liver cirrhosis and esophageal variceal bleeding. We performed injection sclerotherapy with n-butyl-2-cyanoacrylate. The patient complained of both leg motor weakness and left arm motor weakness after injection and was diagnosed with spinal, cerebral and cerebellar embolism following the n-butyl-2-cyanoacrylate injection. At the follow-up examination, the patient's neurologic symptoms had improved, but left leg motor weakness remained. To our knowledge, this is the first report of a case of multiple embolizations including the spine, cerebrum and cerebellum after n-butyl-2-cyanoacrylate injection for treatment of esophageal variceal bleeding.

Keyword

Spinal embolism; N-butyl-2-cyanoacrylate, Bleeding

MeSH Terms

Arm
Cerebellum
Cerebrum
Embolism*
Enbucrilate*
Esophageal and Gastric Varices*
Follow-Up Studies
Humans
Leg
Liver Cirrhosis, Alcoholic
Neurologic Manifestations
Sclerotherapy
Spine
Enbucrilate
Full Text Links
  • KJHUGR
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error